Migraines & Headaches Community
Frova/Frovatriptan
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Frova/Frovatriptan

Has anyone used Frova to abort their migraines?  I am up to 125mg of Topamax
and have been prescribed 2.5mg Frova in addition if I have a break through migraine
which I am still having since I am still in the early stages of trying to see what might
work.  It is prescribed that I take a 2.5mg tablet twice daily for 3 days to keep the migraine
at bay.  Also,  is anyone using B2 as a migraine preventative. This was also recommended
to me today by my neurologist.  I'm just curious if anyone has any similar treatments and
how they may be working.
Thanks, Jenifer
Related Discussions
9 Comments Post a Comment
Blank
341042_tn?1244780027
Hi there. I take vitamin B2 (200 mg 2x day) and magnesium (250 mg 2 x day) as preventatives, both prescribed by my nuero. I have been taking since July 2007. Not sure if they help.. I am also taking Topamax too.. so far I'm up to 75 mg a day. Has the Topamax been helping you? I still have migraines most days.  There is a lot of research  that both of these vitamins do help.. I will take any added relief I can get! I'm curious why your dr. gave you Frova? Usually the triptans, like Imitrex and Maxalt are very effective and have fewer side effects..
Blank
390338_tn?1206466248
I really can't say that the Topamax is helping yet.  I have been slowly increasing the dosage.  I guess maybe if I stretch the positive a little I was at the point of getting migraines that were lasting at least 3 days sometimes 4 with only a few days break before getting another.  Now I have been having a full week in between but some pretty good headaches that others still might consider a migraine.  So, he did increase from 100mg to 125mg today.  So,  I'm not sure yet.  In our discussion today about the Frova,  he compared it to Maxalt.  Now,  I am concerned.  He said in comparison to the Imitrex though, Imetrex is very short term abortive.  And it wasn't working for me at all.  Because I havn't been able to get in front of my migraines that the Frova may be able to help.  What have you learned about it?  Anything you know would be helpful and I will try to do some more research myself.  Thanks, Jenifer
Blank
341042_tn?1244780027
Jenifer,
Hi, you're right Frova is a triptan too. I confused it with another med. Imitrex, Maxalt, and Frova are all triptans but since they are all slightly different, one may work for me and not for you. Like, Imitrex worked for me, but I always felt like I couldn't breathe, so now I take Maxalt. It works great, but since I have nearly daily migraines, I'm taking the Topamax to try to prevent them. The side effects are already killing me, at 75 mg. It worries me bc today my dr. said I may need to go up to 150 mg. to control them. I don't think my body can handle that! Is this med you've taken for migraines?
Blank
390338_tn?1206466248
Yes,  I'm taking the Topamax for migraines.  I have had them since I was only 12 and
I am 42 now.  They have increased in frequency with age.  Today,  we discussed working our way up to 150mg also.  I would really rather not so I want to take it slow.  What side affects are you feeling at 75mg?  I guess the most I am feeling right now is the tingling and numbness in my fingers and toes.  Sometimes in my heels.  A little in the left side of my face.  I just took 75mg tonight for the first time and had 50mg this morning.  We'll see.  I haven't noticed any problems with taste with food,  or memory loss yet.  
Blank
341042_tn?1244780027
I get the tingling too(fingers, toes, heels), mostly right after I've taken it. It makes my stomach hurt, makes me feel anxious and kinda irritated and when I take my night dose (50 mg), sometimes I have trouble breathing. I also take Neurontin 3 x day-started taking it 3 years ago  after I had a root canal and developed jaw pain that never has gone away. My oral surgeon did an MRI to rule out TMJ, and gave me Neurontin b/c they thought I might have a nerve causing pain in my jaw. I'm trying to get off it b/c I don't think it does anything, and it has its own side effects. Have you ever taken any other preventive meds- like Verapamil, Propanolol or Depakote?
Blank
390338_tn?1206466248
Wow,  nothing like more chronic pain to deal with from the jaw pain.
No,  I haven't tried another preventative yet.  But Depakote  was brought
up yesterday.  Although,  I did try Elavil for a short time and it was no help at all and I just felt all drugged up.  I wouldn't go back on that for anything.  I tried the Frova this morning when I woke up with a really bad migraine and it didn't do anything either.  It didn't even feel like I took anything,  and I was nervous about taking it.  So,  today was just one of those walking like a zombie days and I tried to keep going.  Sleeping is sometimes really bad for me to so if I can move,  I do.  Have you used any of the others you mentioned?
Blank
969276_tn?1257886004
My neuro just prescribed topamax, frova,and pamelor to me today for migranes (migraines). I have researched all of them. The topamax scares me, because if you stop taking it abruptly you seem to crash. pamelor could give you suicidal thoughts, and the frova...I dont remember.., those are what stands out to me and are very intimidating to me. You are taking topamax, what exactally is that, like what does it do to you, how do you feel when you take it, or if you dont. Is it scary taking it? I am afraid to take any of them. Would you say its all worth it? It seems that they are prescribed for a great number of things, that makes me nervous. Do they do anything for pain that you are having like a pain pill or muscle relaxer? that seems to be all I can think of as of now lol! any help is better than none
Blank
Avatar_m_tn
I have just started taking topomax (topamax) on Monday working my way up to 100mg and already the side effects are horrible.  I don't know if I will be able to handle them.  All pop tastes flat already.  I thought I was going mental until I put a call into the doctor.  I have had shortness of breath and major fatigue.  I am going to try my hardest to stick it out becuase the 32 day headache was really getting old, but I'm not sure my body is going to allow me to take this particular drug.  The triptan family is my best friend but I'm sure that they aren't very healthy when used on a daily basis as I am using them now.
Blank
Avatar_m_tn
Triptans are designed to abort, not prevent an attack.  And the max is usually two pills per headache.  I'd be very careful about a daily regimen of any triptan..   Inderal (propranolol) can also be effective in preventing migraine, and you can take that daily.

There are several triptans and some work better than others for each individual.   Also, really try to find your triggers and avoid them...chocolate, cheese, caffeine, alcohol, overstimulation, heat, bright lights, loud sounds, strong emotional reactions, medications are all notorious triggers.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
10389859_tn?1409925468
Blank
Foggy2
Avatar_m_tn
Blank
Ball123
1751596_tn?1406776760
Blank
kristy12
Berlin, Germany
7530528_tn?1415842914
Blank
AKC_75
TX